U.S. doctors online nowAsk doctors free
The Colony, TX
A 30-year-old female asked:

Bm 2/4. take miralax (polyethylene glycol) daily w/ colace. dr prescribed laxative did not help and w/ enema just got out blood tinged mucus? appt tomorrow.

1 doctor answer1 doctor weighed in
Dr. David Drewitz
Gastroenterology 29 years experience
See Doctor...: I'm glad you are going to see your doctor tomorrow. It sounds like you are struggling with constipation and have tried MiraLAX (polyethylene glycol) + colace stool softner and a enema without results. The blood tinged mucous is probably from enema tip trauma to the rectal walls. In the meantime i'd suggest you drink a chilled bottle of magnesium citrate followed by a few glasses of water. Good luck.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jun 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.